MAUDE Adverse Event Report: SMITH & NEPHEW, INC. GEN TROCAR PIN 1/8 X 3; PIN, FIXATION, THREADED

SMITH & NEPHEW, INC. GEN TROCAR PIN 1/8 X 3; PIN, FIXATION, THREADED
Catalog Number 71210002
Medical Device Problem Code Adverse Event Without Identified Device or Use Problem (2993)
Health Effect - Clinical Code Injury (2348)
Date of Event 03/15/2018
Type of Reportable Event Serious Injury
Event or Problem Description
It was reported that while trying to open the package, the nurse was pricked by one of the pins.She had minor bleeding and was able to continue with the procedure.
 
Additional Manufacturer Narrative
The associated complaint device was not returned.A clinical evaluation as conducted and insufficient information was provided to perform a thorough medical investigation therefore a root cause cannot be concluded.The nurse impact was the reported minor bleeding from the trochar pin-prick, however, required no medical intervention and was able to continue with the procedure.The patient impact was reportedly a minor 10 minute surgical delay without procedure deviation.No further harm or impact is expected due to the reported event.No further medical assessment is warranted at this time.Without the actual product involved and/or device information, our investigation cannot proceed.If the device or new information is received in the future, this complaint can be re-opened.No further actions are being taken at this time.We consider this investigation closed.

Brand Name
GEN TROCAR PIN 1/8 X 3
Common Device Name
PIN, FIXATION, THREADED
Manufacturer (Section D)
SMITH & NEPHEW, INC.
1450 brooks road
memphis TN 38116
MDR Report Key7454291
Report Number1020279-2018-00805
Device Sequence Number959641
Product Code JDW
UDI-Device Identifier03596010185730
UDI-Public03596010185730
Combination Product (Y/N)N
Initial Reporter CountryUK
PMA/510(K) Number
K120871
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,foreig
Initial Reporter Occupation Physician
Type of Report Initial,Followup,Followup
Report Date (Section B) 06/15/2018
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Catalogue Number71210002
Was Device Available for Evaluation? No
Initial Date Received by Manufacturer 03/16/2018
Supplement Date Received by Manufacturer04/24/2018
04/24/2018
Initial Report FDA Received Date04/24/2018
Supplement Report FDA Received Date04/30/2018
06/15/2018
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Other;